Heterogeneous change point inference

Pein, F. and Sieling, H. and Munk, A. (2017) Heterogeneous change point inference. Journal of the Royal Statistical Society. Series B: Statistical Methodology, 79 (4). pp. 1207-1227. ISSN 1369-7412

Full text not available from this repository.

Abstract

We propose, a heterogeneous simultaneous multiscale change point estimator called ‘H-SMUCE’ for the detection of multiple change points of the signal in a heterogeneous Gaussian regression model. A piecewise constant function is estimated by minimizing the number of change points over the acceptance region of a multiscale test which locally adapts to changes in the variance. The multiscale test is a combination of local likelihood ratio tests which are properly calibrated by scale-dependent critical values to keep a global nominal level α, even for finite samples. We show that H-SMUCE controls the error of overestimation and underestimation of the number of change points. For this, new deviation bounds for F-type statistics are derived. Moreover, we obtain confidence sets for the whole signal. All results are non-asymptotic and uniform over a large class of heterogeneous change point models. H-SMUCE is fast to compute, achieves the optimal detection rate and estimates the number of change points at almost optimal accuracy for vanishing signals, while still being robust. We compare H-SMUCE with several state of the art methods in simulations and analyse current recordings of a transmembrane protein in the bacterial outer membrane with pronounced heterogeneity for its states. An R-package is available on line.

Item Type:
Journal Article
Journal or Publication Title:
Journal of the Royal Statistical Society. Series B: Statistical Methodology
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1800/1804
Subjects:
ID Code:
194382
Deposited By:
Deposited On:
24 May 2023 12:40
Refereed?:
Yes
Published?:
Published
Last Modified:
16 Sep 2023 02:42